MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA LINER: MPACT FLAT PE HC LINER 32/F; ACETABULAR PE HC LINER

MEDACTA INTERNATIONAL SA LINER: MPACT FLAT PE HC LINER 32/F; ACETABULAR PE HC LINER
Model Number 01.32.3248HCT
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 11/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 17 december 2020: lot 1909324: (b)(4) items manufactured and released on 12-dec-2019.Expiration date: 2024-11-26.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional implant involved: cup: mpact 01.32.156sh acetabular shell ø56 no-hole (k132879) lot.2000215.Batch review performed on 27 november 2020: lot 2000215: (b)(4) items manufactured and released on 06-may-2020.Expiration date: 2025-04-23.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Visual inspection performed by r&d project manager: visual inspection performed on 16th december 2020.From the received parts, it was not possible to determine with certainty the root cause of the event, but from the surfaces a possible third body presence has not to be excluded.Clinica evaluation performed by medical affairs director: few weeks after primary hybrid tha the patient feels pain at the abdomen and can not bear weight.The cup is revised, osteolysis found cranially to the implant and a cemented cup put in place.Given the very limited time in vivo, the osteolysis could not be originated by the implant.A low-grade infection could be an explanation, but it is not mentioned in the report.If the cause for the removal was poor quality bone, certainly the implant did not play a role in this adverse event.
 
Event or Problem Description
The patient had pain and could not stand on the leg - through radiological examination, the surgeon saw some osteolysis on the cup.He decided to remove it and to implant a new one, 3 months after primary surgery.Since the bone was not good enough, we had to implant a cemented one.

Brand Name
LINER: MPACT FLAT PE HC LINER 32/F
Common Device Name
ACETABULAR PE HC LINER
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11027612
Report Number3005180920-2020-00902
Device Sequence Number668605
Product Code LPH
UDI-Device Identifier07630030811951
UDI-Public07630030811951
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K103721
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/26/2024
Device Model Number01.32.3248HCT
Device Catalogue Number01.32.3248HCT
Device Lot Number1909324
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2020
Initial Report FDA Received Date12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight84